Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 126, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2011, 4:18 PM EDT for Clermont County, Hamilton County, Warren County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 4:18 PM EDT (20:18 UTC)
- Expired
- May 13, 2011, 4:46 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS51 KILN 132018
SVRILN
OHC025-061-165-132100-
/O.NEW.KILN.SV.W.0126.110513T2018Z-110513T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
418 PM EDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...
EASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...
SOUTHEASTERN WARREN COUNTY IN SOUTHWEST OHIO...
* UNTIL 500 PM EDT.
* AT 417 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PERINTOWN...
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MILFORD...
LOVELAND...
MORROW...
IN ADDITION...OWENSVILLE...DAY HEIGHTS...MOUNT REPOSE...MIAMIVILLE...
MULBERRY...NEWTONSVILLE...SPRINGVALE AND GOSHEN ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3915 8437 3938 8418 3929 8400 3926 8400
3925 8399 3921 8399 3920 8400 3905 8414
TIME...MOT...LOC 2018Z 204DEG 15KT 3913 8421
$$
!2 follow-up statements
424
WWUS51 KILN 132036
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
436 PM EDT FRI MAY 13 2011
OHC061-132046-
/O.CAN.KILN.SV.W.0126.000000T0000Z-110513T2100Z/
HAMILTON OH-
436 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY HAS
BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3923 8430 3926 8428 3927 8426 3928 8426
3938 8418 3929 8400 3926 8400 3925 8399
3922 8399 3912 8408
TIME...MOT...LOC 2036Z 204DEG 15KT 3921 8413
$$
OHC025-165-132100-
/O.CON.KILN.SV.W.0126.000000T0000Z-110513T2100Z/
WARREN OH-CLERMONT OH-
436 PM EDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN CLERMONT AND SOUTHEASTERN WARREN COUNTIES...
AT 435 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED BUT WAS STILL CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GOSHEN...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MORROW.
IN ADDITION...GOSHEN...DALLASBURG...EDENTON...MURDOCK...MAINEVILLE...
PLEASANT PLAIN...WOODVILLE AND BUTLERVILLE ARE NEAR THE PATH OF THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3923 8430 3926 8428 3927 8426 3928 8426
3938 8418 3929 8400 3926 8400 3925 8399
3922 8399 3912 8408
TIME...MOT...LOC 2036Z 204DEG 15KT 3921 8413
$$787
WWUS51 KILN 132046
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 PM EDT FRI MAY 13 2011
OHC025-165-132056-
/O.CAN.KILN.SV.W.0126.000000T0000Z-110513T2100Z/
WARREN OH-CLERMONT OH-
446 PM EDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLERMONT AND
SOUTHEASTERN WARREN COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3923 8430 3926 8428 3927 8426 3928 8426
3938 8418 3929 8400 3926 8400 3925 8399
3922 8399 3912 8408
TIME...MOT...LOC 2046Z 204DEG 15KT 3925 8411
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 1:53 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 13, 1:53 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 153 PM EDT FRI MAY 13 2011 .SYNOPSIS... AN UPPER LEVEL LOW OVER THE SOUTHERN PLAINS WILL MOVE SLOWLY EAST TO THE OHIO VALLEY REGION THROUGH SATURDAY. THE LOW WILL THEN MEANDER ACROSS THE REGION FOR A GOOD PART OF NEXT WEEK. ABOVE NORMAL TEMPERATURES WILL DROP TO BELOW NORMAL READINGS BY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL OHIO HAS BEEN GRADUALLY WEAKENING AS IT PUSHES EAST. THIS PCPN SHOULD DISSIPATE AND/OR BE OUT OF OUR AREA SHORTLY. OTHERWISE...EXPECT TO SEE A BIT OF A LULL IN ANY PCPN THROUGH EARLY AFTERNOON. SOME WEAK LOW LEVEL CONVERGENCE WILL THEN WORK INTO THE SOUTHWEST LATER THIS AFTERNOON. AS WE DESTABILIZE FURTHER THROUGH THE AFTERNOON...EXPECT TO SEE SCATTERED SHOWERS/THUNDERSTORMS DEVELOP ACROSS THE SOUTHWEST AND SLOWLY OVERSPREAD THE REST OF THE FA INTO THIS EVENING. SHEAR WILL REMAIN WEAK THROUGH EARLY EVENING. THIS SHOULD HELP LIMIT ANY SEVERE ACTIVITY ALTHOUGH LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE THUNDERSTORMS. LOW LEVEL THERMAL PROFILES ARE A TAD COOLER THAN THE PAST FEW DAYS SO THINK HIGHS WILL GENERALLY BE IN THE LOW TO MID 80S. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AFOREMENTIONED UPR LVL CLOSED LOW IS FORECAST TO SLOWLY ROTATE TO THE MIDDLE OHIO VALLEY THROUGH SATURDAY NIGHT. AS THIS LOW APPROACHES...SYNOPTIC SCALE LIFT WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS...ESPECIALLY SATURDAY AFTERNOON INTO SATURDAY EVENING. LATEST GFS AND ECMWF AGREE THAT THE UPR LVL CLOSED LOW IS NOT GOING TO EJECT OUT OF THE REGION ANYTIME SOON THROUGH NEXT WEEK GIVEN A PRONOUNCED UPR LVL BLOCK PATTERN. THIS PATTERN WILL BRING MAINLY CLOUDY SKIES...AND ROUNDS OF SHOWERY WEATHER. HAVE LIMITED THE THREAT FOR THUNDER FOR SUNDAY AS OVERALL INSTABILITY WILL DROP OFF BY SUNDAY NIGHT INTO MONDAY NIGHT AS TEMPERATURES CONTINUE TO COOL. TEMPERATURES THROUGH THE PERIOD WILL COOL...RESULTING IN BELOW NORMAL READINGS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... LIKE A BROKEN RECORD...MODELS CONTINUE TO INDICATE UNSETTLED WEATHER INTO MID WEEK AS A PREDOMINATE UPR LVL LOW REMAINS ACRS THE REGION. THERE ARE SOME HINTS FROM LATEST MODEL GUIDANCE THAT THE PERSISTENT LOW MAY FINALLY PUSH NORTH/NORTHEAST OUT OF THE AREA BY THE END OF THE WEEK. THIS MAY GIVE THE REGION A REPRIEVE FROM THE COOL AND POTENTIAL SHOWERY WEATHER. STAY TUNED. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SKIES ARE MAINLY CLEAR ACROSS THE AREA EARLY THIS AFTERNOON WITH JUST SOME SCATTERED CU. THIS HAS ALLOWED THE AIRMASS TO DESTABILIZE WITH MLCAPES IN THE 1000-1500 J/KG RANGE. AREA OF SHOWERS AND THUNDERSTORMS CURRENTLY LIFTING NORTHEAST ACROSS CENTRAL KENTUCKY SHOULD AT LEAST MAINTAIN ITSELF AS IT MOVES INTO THE BETTER INSTABILITY AND MAY EVEN INCREASE IN COVERAGE/INTENSITY. MODELS ARE STILL TRYING TO INDICATE ANOTHER SHOT OF PCPN ROTATING UP ACROSS THE AREA LATER THIS EVENING ASSOCIATED WITH SOME WEAK LOW LEVEL CONVERGENCE. HOWEVER...IF THIS FIRST BATCH OF PCPN DOES MOVE THROUGH...IT WILL LIKELY STABILIZE US AT LEAST SOMEWHAT AND AM NOT SURE HOW MUCH ADDITIONAL PCPN WE WILL ACTUALLY SEE AFTER THAT. WILL THEREFORE DOWNPLAY PCPN CHANCES OVERNIGHT. A BETTER CHANCE OD SHOWERS AND THUNDERSTORMS SHOULD THEN RETURN THROUGH THE DAY ON SATURDAY AS AIRMASS DESTABILIZES AGAIN AND SURFACE LOW REMAINS IN THE AREA. OUTLOOK...THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...JGL SHORT TERM...HICKMAN LONG TERM...HICKMAN/NOVAK AVIATION...JGL
Hazardous weather outlook, May 13, 4:24 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 424 AM EDT FRI MAY 13 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 424 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FORECAST TO BECOME MORE NUMEROUS LATE THIS AFTERNOON INTO THIS EVENING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATE...AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS CAN NOT BE RULED OUT. ALSO...BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 13, 3:29 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT FRI MAY 13 2011
KYZ091>093-096>099-OHZ070>072-077>081-132030-
KENTON KY-MASON KY-PENDLETON KY-ROBERTSON KY-BOONE KY-BRACKEN KY-
CAMPBELL KY-ADAMS OH-BROWN OH-BUTLER OH-CLINTON OH-HAMILTON OH-
WARREN OH-CLERMONT OH-HIGHLAND OH-
329 PM EDT FRI MAY 13 2011
...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HIGHLAND...CLERMONT...SOUTHERN WARREN...HAMILTON...SOUTHWESTERN
CLINTON...SOUTHEASTERN BUTLER...BROWN...NORTHWESTERN
ADAMS...CAMPBELL...BRACKEN...BOONE...ROBERTSON...NORTHEASTERN
PENDLETON...NORTHWESTERN MASON AND KENTON COUNTIES THROUGH 430 PM
EDT...
AT 323 PM EDT...RADAR INDICATED DEVELOPING THUNDERSTORMS ALONG A
LINE EXTENDING FROM FRANCISVILLE TO MORNING VIEW TO MILFORD...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRESTVIEW HILLS...
LAKESIDE PARK...VILLA HILLS...CRESCENT SPRINGS...FORT MITCHELL...
CLARYVILLE...FORT WRIGHT...TAYLOR MILL...COVINGTON...PARK HILLS...
LUDLOW AND WILDER.
ALSO...VISALIA...LATONIA LAKES...CRESCENT PARK...MACK SOUTH...
LENOXBURG...RYLAND HEIGHTS...MOUNT AUBURN AND BERLIN ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3852 8419 3855 8417 3855 8421 3858 8421
3858 8425 3910 8484 3951 8435 3931 8392
3893 8355 3848 8414Special weather statement, May 13, 3:35 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
335 PM EDT FRI MAY 13 2011
INZ050-058-059-066-OHZ042-060-132030-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-DARKE OH-PREBLE OH-
335 PM EDT FRI MAY 13 2011
...A LINE OF DEVELOPING THUNDERSTORMS WILL AFFECT NORTHWESTERN
PREBLE...SOUTHWESTERN DARKE...WAYNE...FAYETTE...CENTRAL FRANKLIN AND
UNION COUNTIES THROUGH 430 PM EDT...
AT 332 PM EDT...RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 5 MILES NORTH OF GLENWOOD TO 7 MILES SOUTH OF BROOKVILLE...
MOVING NORTH AT 35 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKVILLE...
CONNERSVILLE...DUBLIN...CAMBRIDGE CITY...WEST COLLEGE CORNER...
HAGERSTOWN...LIBERTY...CENTERVILLE...RICHMOND...FOUNTAIN CITY AND NEW
PARIS.
ALSO...BUNKER HILL...NULLTOWN...BLOOMING GROVE...BENTONVILLE...
EVERTON...MOUNDS STATE RECREATION AREA...METTEL FIELD AND ALQUINA ARE
NEAR THE PATH OF THIS LINE OF RAPIDLY DEVELOPING THUNDERSTORMS.
LAT...LON 3979 8531 3980 8523 4001 8520 3998 8480
3991 8454 3931 8503 3931 8509 3958 8531The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:27 PM EDT | Special Weather Statement | ILN | Hocking | 48 min |
| May 12, 11:04 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking, Pickaway | 116 min |
| May 13, 12:30 AM EDT | Special Weather Statement | ILN | Pickaway | 30 min |
| May 13, 12:31 AM EDT | Flash Flood Warning | ILN | Fairfield, Hocking, Pickaway | 3 hr |
| May 13, 3:29 PM EDT | Special Weather Statement | ILN | Brown, Clermont, Hamilton, Warren | 61 min |
| May 13, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 37 min |
| May 13, 4:56 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 64 min |
| May 13, 5:00 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Highland | 60 min |
| May 13, 5:09 PM EDT | Special Weather Statement | ILN | Auglaize | 51 min |
| May 13, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 24 min |
| May 13, 5:47 PM EDT | Areal Flood Advisory | ILN | Auglaize | 3 hr |
| May 13, 6:45 PM EDT | Areal Flood Advisory | ILN | Mercer | 3 hr |
| May 13, 7:42 PM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.